Behavioral Foundations for Conditional Markov Models of Aggregate Data
Conditional Markov chain models of observed aggregate sharetype data have been used by economic researchers for several years, but the classes of models commonly used in practice are often criticized as being purely ad hoc because they are not derived from microbehavioral foundations. The primary purpose of this paper is to show that the estimating equations commonly used to estimate these conditional Markov chain models may be derived from the assumed statistical properties of an agentspecific discrete decision process. Thus, any conditional Markov chain model estimated from these estimating equations may be compatible with some underlying agentspecific decision process. The secondary purpose of this paper is to use an information theoretic approach to derive a new class of conditional Markov chain models from this set of estimating equations. The proposed modeling framework is based on the behavioral foundations but does not require specific assumptions about the utility function or other components of the agentspecific discrete decision process. The asymptotic properties of the proposed estimators are developed to facilitate model selection procedures and classical tests of behavioral hypotheses.
|Date of creation:||01 Sep 2007|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (573) 882-0063
Fax: (573) 882-2697
Web page: http://economics.missouri.edu/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- B. A. Davis, 2002. "Estimating and interpolating a Markov chain from aggregate data," Biometrika, Biometrika Trust, vol. 89(1), pages 95-110, March.
- Berry, Steven & Levinsohn, James & Pakes, Ariel, 1995. "Automobile Prices in Market Equilibrium," Econometrica, Econometric Society, vol. 63(4), pages 841-90, July.
- Golan, Amos & Judge, George G. & Miller, Douglas, 1996. "Maximum Entropy Econometrics," Staff General Research Papers 1488, Iowa State University, Department of Economics.
When requesting a correction, please mention this item's handle: RePEc:umc:wpaper:0718. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mark Stratton)
If references are entirely missing, you can add them using this form.